Thunderstorm Wind, Gregg
- When
- July 13, 3:15 PM CST
- Where
- Gregg County, 4 mi E of Kilgore
- Measured
- 53 kt (61 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 32.380, -94.811
Several trees were blown down along county road 2011.
produced and outflow boundary which aided in the redevelopment of strong to severe convection across northeast Texas later in the day.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SHV wrote it up.
A complex of severe thunderstorms which developed earlier in the day across southern Oklahoma and north Texas...produced and outflow boundary which aided in the redevelopment of strong to severe convection across northeast Texas later in the day.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jul 13, 2:03 PM CST, 1 hour 12 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
303 PM CDT FRI JUL 13 2007
.DISCUSSION...
WATER VAPOR IMAGERY SHOWS A REINFORCING SHORTWAVE MOVING THROUGH NE
TEXAS-EASTERN OK-SW MO...W/A DECAYING MCS EXITING SW AR ATTM.
LATEST MODELS DEVELOP A LOW-LEVEL CIRCULATION OVER NE TEXAS
OVERNIGHT...W/A 30-35KT LLJ PROGGED TO FEED RE-DEVELOPMENT. THIS
WILL SATURATE THE COLUMN UP INTO THE MORNING HOURS...INCREASING
PWATS TO OVER 2 IN OVERNIGHT. W/MPE TOTALS FROM CURRENT MCS OF UP
TO 4 INCHES OVER THE LAST 12 HRS...AND EXPECTED QPFS
OVERNIGHT...WE/LL ISSUE A FFA FOR ALL BUT THE EASTERN AND SOUTHERN
TIER ZONES. SINCE ROBUST QPFS EXTEND INTO THE SECOND PERIOD...WE/LL
KEEP IT GOING THROUGH 07/14/21Z. HPC QPF GRIDS CONTINUE TO INGEST
PIECEMEAL...SO WE/VE USED A COMBINATION OF HPC/GFS. WE/LL ALSO
MENTION HEAVY RAINFALL IN THE GRIDS EVERYWHERE. FINALLY...12Z KSHV
SOUNDING ANALYSIS SHOWS A POTENTIAL FOR DAMAGING WINDS...BUT LOOKS
TO BE ISOLATED ENOUGH THAT WE/LL JUST MENTION IT IN THE HWO.
OTHERWISE...AN INVERTED TROUGH WILL REMAIN OVER THE FOUR-STATE AREA
INTO NEXT WEEK...WARRANTING FAIRLY ROBUST CONVECTIVE CHANCES. MODEL
THICKNESSES...SOUNDINGS...AND EXPECTED CONVECTION/CLOUD COVER SHOULD
KEEP TEMPS BELOW NORMAL THROUGH TUESDAY...AFTER WHICH THE UPPER
RIDGE IS PROGGED TO SHIFT TO THE CENTRAL PLAINS. THUS...WEDNESDAY
THROUGH FRIDAY...WE/LL DECREASE RAIN CHANCES AND BRING TEMPS BACK TO
NORMAL.
&&
.AVIATION...
AREAS OF THUNDERSTORMS NEAR TYR AND MLU...LIGHT TO MODERATE RAIN
ACROSS NE TX AND SW AR AT THIS TIME. MVFR CONDITIONS GENERALLY
OCCURRING UNDER THE PRECIP...VFR ELSEWHERE. THIS WILL CONTINUE TO BE
THE CASE AS TYR TSTM CLUSTER MOVES E DOWN I 20 TO GGG AND PROBABLY
SHV LATER TODAY. GUSTY WINDS NEAR CONVECTION TOO. EXPECT PRECIP TO
GRADUALLY DIMINISH DURING THE EVENING. MAY ALSO SEE MVFR OR SPOTTY
IFR CONDITIONS DURING THE MORNING HOURS SATURDAY.
HOWEVER...SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE
EXPECTED AGAIN SATURDAY...PROBABLY BEGINNING IN THE MORNING. /17/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 72 87 69 87 / 60 60 40 40
MLU 72 88 67 84 / 50 50 60 60
DEQ 68 86 65 89 / 50 50 40 0
TXK 70 88 66 88 / 50 50 40 20
ELD 70 89 66 86 / 50 50 50 40
TYR 71 84 70 88 / 80 60 40 20
GGG 70 84 67 87 / 70 60 40 40
LFK 71 86 70 86 / 50 60 40 50
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH UNTIL 4 PM SATURDAY FOR THE FOLLOWING ZONES:
COLUMBIA...HEMPSTEAD...HOWARD...LAFAYETTE...LITTLE
RIVER...MILLER...NEVADA...SEVIER...AND UNION AR.
LA...FLASH FLOOD WATCH UNTIL 4 PM SATURDAY FOR THE FOLLOWING ZONES:
BIENVILLE...BOSSIER...CADDO...CLAIBORNE...DE
SOTO...LINCOLN...RED RIVER...AND WEBSTER.
OK...FLASH FLOOD WATCH UNTIL 4 PM SATURDAY FOR THE FOLLOWING ZONES:
AND MCCURTAIN.
TX...FLASH FLOOD WATCH UNTIL 4 PM SATURDAY FOR THE FOLLOWING ZONES:
BOWIE...CAMP...CASS...CHEROKEE...FRANKLIN...GREGG...HARRISON...MARION...MORRIS...NACOGDOCHES...PANOLA...RED
RIVER...RUSK...SHELBY...SMITH...TITUS...UPSHUR...AND WOOD.
&&
17/44HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT FRI JUL 13 2007 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-141100- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1200 PM CDT FRI JUL 13 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... A LARGE CLUSTER OF SHOWERS AND THUNDERSTORMS WILL CONTINUE TO MOVE SOUTH INTO SOUTHWEST ARKANSAS...NORTHEAST TEXAS...AND NORTHWEST AND NORTH CENTRAL LOUISIANA THIS AFTERNOON...ALONG THE LEADING EDGE OF AN UPPER LEVEL DISTURBANCE THAT CONTINUE MOVING THROUGH NORTH TEXAS AND NORTH LOUISIANA THIS AFTERNOON. OUTFLOW BOUNDARIES LEFTOVER FROM THIS CONVECTION...IN ADDITION TO DIURNAL HEATING AND A WEAK SURFACE TROUGH EXTENDING FROM THE MIDDLE RED RIVER VALLEY...SOUTHEAST INTO NORTHEAST TEXAS AND NORTHWEST AND CENTRAL LOUISIANA...WILL FOCUS ADDITIONAL SCATTERED SHOWERS AND THUNDERSTORMS DURING THE DAY. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE...WITH DAMAGING WINDS THE MAIN THREAT. HOWEVER...LOCALLY HEAVY RAINFALL WILL BE POSSIBLE AS WELL FROM THUNDERSTORMS THAT DO DEVELOP THIS AFTERNOON...WITH AREAS OF SOUTHEAST OKLAHOMA...ADJACENT SOUTHWEST ARKANSAS...AND EXTREME NORTHEAST TEXAS WITH THE GREATEST THREAT FOR LOCALIZED FLOODING. ADDITIONAL SHOWERS AND THUNDERSTORMS MAY REDEVELOP TONIGHT OVER THE FOUR STATE REGION...ESPECIALLY OVER NORTHEAST TEXAS...AS THE UPPER LEVEL DISTURBANCE BEGINS TO STALL OUT OVER NORTHCENTRAL AND NORTHEAST TEXAS...AND SOUTHWEST ARKANSAS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... THE POTENTIAL FOR HEAVY RAINFALL AND FLOODING WILL INCREASE THIS WEEKEND OVER PORTIONS OF THE FOUR STATE REGION...AS THE UPPER LEVEL DISTURBANCE REMAINS NEARLY STATIONARY OF NORTHCENTRAL AND NORTHEAST TEXAS...AS WELL AS SOUTHWEST ARKANSAS THROUGH AT LEAST LATE MONDAY. AMPLE MOISTURE...DIURNAL HEATING...AND THE PRESENCE OF THIS UPPER LEVEL DISTURBANCE WILL BE ENOUGH TO INITIATE SCATTERED SHOWERS AND THUNDERSTORMS THIS WEEKEND ACROSS THE AREA...WITH THE POTENTIAL FOR LOCALLY HEAVY RAINFALL AND LOCALIZED FLASH FLOODING. ISOLATED SEVERE THUNDERSTORMS CAN NOT BE RULED OUT AS WELL...WITH THE POTENTIAL FOR DAMAGING WINDS. THIS TREND WILL CONTINUE THROUGH AT LEAST TUESDAY...BEFORE THIS UPPER LEVEL DISTURBANCE SLOWLY BEGINS TO SHIFT WEST ACROSS TEXAS AND AWAY FROM THE FOUR STATE REGION. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER...HAM RADIO OPERATOR...AND EMERGENCY MANAGEMENT PERSONNEL...MAY BE NEEDED THIS AFTERNOON AND TONIGHT OVER SOUTHEAST OKLAHOMA...SOUTHWEST ARKANSAS...AS WELL AS PORTIONS OF NORTHEAST TEXAS AND NORTHERN LOUISIANA. 44
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
322 PM CDT FRI JUL 13 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM FLASH FLOOD BODCAW 33.56N 93.40W
07/13/2007 NEVADA AR PUBLIC
HEAVY RAIN CAUSING SEVERAL INCHES OF WATER TO POOL ON
COUNTY ROADS SURROUNDING TOWN.
0120 PM FLASH FLOOD ROSSTON 33.59N 93.28W
07/13/2007 NEVADA AR POST OFFICE
POST OFFICE REPORTS SEVERAL ROADS WITH STANDING WATER
AROUND TOWN.
&&
18PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
408 PM CDT FRI JUL 13 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1155 AM TSTM WND DMG STAMPS 33.36N 93.50W
07/13/2007 LAFAYETTE AR DEPT OF HIGHWAYS
LAFAYETTE COUNTY ROAD DEPT. REPORTS A TREE BLOWN DOWN
BLOCKING COUNTY ROAD 19 NEAR STAMPS.
&&
18The Shreveport radar (KSHV), 91 km away, was scanning. The volume nearest the first event began at 21:14 UTC.
2 thunderstorm wind. Local standard time, as filed.
Several trees were blown down along county road 2011.
Multiple reports of trees and power lines down throughout the county.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2007Every state in 2007This day in weather historyWarnings in Texas, July 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 39937, 39938.